MAUDE Adverse Event Report: CARDINAL HEALTH SHARPS CONTAINER 12GAL RED; CONTAINER, SHARPS

CARDINAL HEALTH SHARPS CONTAINER 12GAL RED; CONTAINER, SHARPS
Model Number 8932PG2
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
Customer reports: a contaminated needle stick injury occurred when trying to insert the needle into the sharps container.The new sharps containers do not open smoothly or all the way making it difficult to discard of a needle.The lpn received standard follow up testing and requires no additional follow up testing.

Brand Name
SHARPS CONTAINER 12GAL RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
CARDINAL HEALTH
815 tek drive
crystal lake IL 60039 9002
MDR Report Key11965177
Report Number1424643-2021-00606
Device Sequence Number11865660
Product Code MMK
UDI-Device Identifier40884521022417
UDI-Public40884521022417
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8932PG2
Device Catalogue Number8932PG2
Device Lot Number20M04563
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/09/2021
Patient Sequence Number1